Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 78, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jul 22, 2013, 11:04 AM CDT for Okaloosa County, Florida. It took effect at Jul 25, 2013, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 11:04 AM CDT (16:04 UTC)
- In effect from
- Jul 25, 2013, 1:00 AM CDT
- Expired
- Jul 23, 2013, 8:59 AM CDT
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.26 ft at Jul 23, 2013, 1:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
824 WGUS44 KMOB 221604 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1104 AM CDT MON JUL 22 2013 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .HEAVY RAINFALL OVER THE PAST SEVERAL DAYS, COMBINED WITH RAIN FORECAST TO OCCUR OVER THE NEXT 24 HOURSHAS RESULTED IN INCREASED RIVER LEVELS. AS A RESULT, A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-231604- /O.NEW.KMOB.FL.W.0078.130724T1800Z-130727T1200Z/ /CRVF1.1.ER.130724T1800Z.130725T1200Z.130727T0600Z.NO/ 1104 AM CDT MON JUL 22 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM WEDNESDAY AFTERNOON UNTIL SATURDAY MORNING * AT 10AM MONDAY THE STAGE WAS...7.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.2 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
2 follow-up statements
190 WGUS84 KMOB 230314 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1014 PM CDT MON JUL 22 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-240314- /O.EXT.KMOB.FL.W.0078.130725T0600Z-130726T1800Z/ /CRVF1.1.ER.130725T0600Z.130726T0000Z.130726T1200Z.NO/ 1014 PM CDT MON JUL 22 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM EARLY THURSDAY MORNING UNTIL FRIDAY AFTERNOON * AT 9 PM MONDAY THE STAGE WAS 7.3 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 8.1 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
280 WGUS84 KMOB 231359 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 859 AM CDT TUE JUL 23 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-231429- /O.CAN.KMOB.FL.W.0078.000000T0000Z-130726T1800Z/ /CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 859 AM CDT TUE JUL 23 2013 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR CRESTVIEW * UNTIL FRIDAY AFTERNOON * AT 8AM TUESDAY THE STAGE WAS 7.3 FEET * FLOOD STAGE IS 8 FEET * AT 8 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jul 22, 4:09 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 22, 4:09 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 409 AM CDT MON JUL 22 2013 .SHORT TERM [TODAY AND TONIGHT]...UPPER AIR MAPS ALONG WITH WATER VAPOR SATELLITE IMAGERY THIS MORNING SHOWS MID LEVEL DISTURBANCE HAS PROGRESSED TO THE EAST SOUTHEAST AT AROUND 10 KNOTS OUT OF CENTRAL MISSISSIPPI TO THE WESTERN PORTIONS OF ALABAMA. THIS FEATURE...ALONG WITH ADDITIONAL IMPULSES AT THE BASE OF A BROAD MID LEVEL TROF OF LOW PRESSURE...WILL MOVE EASTWARD AND WILL BRING AN AREA OF ENHANCED LIFT ACROSS THE FORECAST AREA TODAY. CONSIDERING THIS AND THE INTERACTION OF DEEP MOISTURE (PRECIPITABLE WATERS FROM 2.00-2.25") AND DAYTIME INSTABILITY...SHOWERS AND STORMS ARE FORECAST TO BECOME MORE NUMEROUS THROUGH THE COURSE OF THE DAY. SOME OF THE STORMS WILL LIKELY BE STRONG AT TIMES...PRODUCING LOCALLY HEAVY RAINS...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING. HEADING INTO TONIGHT...SCATTERED EVENING STORMS ARE FORECAST TO BECOME MORE ISOLATED AFTER MIDNIGHT. AWAY FROM COOLING OFFERED BY STORMS...HIGH TEMPERATURES IN THE UPPER 80S. LOWS RANGE FROM 72 TO 77. AT THE SURFACE...RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC PERSISTS AND NOSES WESTWARD ACROSS FLORIDA AND INTO THE GULF...MAINTAINING A GENERAL WEST TO SOUTHWEST WIND FLOW. GIVEN A MODERATE SOUTHWEST FLOW INTO THE BEACHES ALONG WITH A SPRING TIDAL CYCLE...THE POTENTIAL IS THERE FOR A HIGH RISK OF DANGEROUS AND POTENTIALLY DEADLY RIP CURRENTS TODAY. /10 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. [TUESDAY AND WEDNESDAY]...SURFACE HIGH ACROSS THE WESTERN ATLANTIC ALONG WITH A WESTERN EXTENSION OF A RIDGE ACROSS THE CENTRAL GULF WILL REMAIN INTACT THROUGH THE REMAINDER OF THE SHORT TERM...WHILE A SURFACE TROUGH APPROACHING THE FORECAST AREA FROM THE NORTH ON WEDNESDAY WILL STALL NEAR THE COAST WEDNESDAY NIGHT AND THURSDAY. MEANWHILE IN THE UPPER LEVELS...A HIGH PRESSURE AREA CENTERED OVER THE GULF OF MEXICO WILL SHIFT WEST AS AN UPPER TROUGH CONTINUES TO DIG SOUTH OVER THE EASTERN CONUS. A SERIES OF UPPER LEVEL SHORTWAVES AND DISTURBANCES APPROACHING FROM THE NORTHWEST WILL MOVE OVER THE FORECAST AREA BOTH DAYS...RESULTING IN A CONTINUATION OF SCATTERED TO NUMEROUS DAYTIME SHOWERS AND THUNDERSTORMS. EXPECTING MAINLY ISOLATED TO LOW END SCATTERED COVERAGE BOTH NIGHTS. BASIN-WIDE RAINFALL TOTALS OVER THE TWO DAY PERIOD ARE EXPECTED TO RANGE FROM ONE QUARTER OF AN INCH ACROSS OUR FAR WESTERN ZONES TO NEAR ONE INCH ACROSS OUR FAR EASTERN ZONES. LOCALIZED HIGHER AMOUNTS FROM TWO TO THREE INCHES ARE LIKELY. SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL OCCUR BOTH DAYS WITH HIGHS INLAND AREAS RANGING FROM 90 TO 95 DEGREES...WITH MID TO UPPER 80S ALONG THE BEACHES. LOWS BOTH TUESDAY AND WEDNESDAY NIGHTS WILL BE IN THE LOW TO MID 70S WITH UPPER 70S AT THE BEACHES. /22 && .LONG TERM [THURSDAY THROUGH MONDAY]...UPPER HIGH PRESSURE OVER THE SOUTHWESTERN CONUS WILL PERSIST THROUGH FRIDAY AND THEN BEGIN TO BREAK DOWN OVER THE WEEKEND AS AN UPPER TROUGH MOVES OVER THE PACIFIC NORTHWEST. THE EASTERN CONUS LONGWAVE TROUGH WILL BEGIN TO WEAKEN AND LIFT NORTHEAST LATE THURSDAY WITH AN EASTWARD EXTENSION OF THE SOUTHWEST HIGH BUILDING OVER THE NORTHERN GULF REGION. THE UPPER RIDGE WILL THEN SHIFT SOUTH OVER THE WEEKEND AS ANOTHER LARGE TROUGH DIGS SOUTH OVER THE EASTERN CONUS. AN UPPER HIGH WILL THEN REBUILD OVER THE REGION ON MONDAY. MEANWHILE THE SURFACE HIGH ACROSS THE WESTERN ATLANTIC AND WESTERN EXTENSION OF THE RIDGE ACROSS THE CENTRAL GULF WILL REMAIN INTACT THROUGH THE WEEKEND...WHILE THE SURFACE TROUGH REMAINS ENTRENCHED ACROSS THE FORECAST AREA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED. SLIGHTLY HIGHER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THE EXTENDED WITH HIGHS INLAND AREAS RANGING FROM 90 TO 95 DEGREES... WITH MID TO UPPER 80S ALONG THE BEACHES. LOWS EACH NIGHT WILL BE IN THE LOW TO MID 70S WITH UPPER 70S AT THE BEACHES. /22 && .AVIATION [22.12Z KMOB/KBFM/KPNS TAF ISSUANCE]...SCATTERED TO NUMEROUS SHRA/TSRA FORECAST TO LOWER CIGS TO MULTIPLE LEVELS AT TIMES THROUGH THE COURSE OF THE DAY. LOWEST BASES TO IFR CATEGORIES WITH VSBY REDUCED TO 1SM OR LESS WITH PASSAGE OF ANY HEAVIER RAINS. AWAY FROM STORMS TODAY...CIG BASES ARE FORECAST TO BE ABOVE 3 KFT. BRIEF AND STRONG WIND GUSTS OF VARYING DIRECTION IN AND NEAR CONVECTION. LIGHT SOUTHWEST FLOW THIS MORNING BECOMES SOUTH TO SOUTHWEST 10 TO 15 KNOTS THROUGH THE DAY. /10 && .MARINE...AN ELONGATED SURFACE RIDGE OF HIGH PRESSURE STRETCHES WEST TO EAST OVER THE GULF THIS WEEK. A LIGHT TO MODERATE...MAINLY WEST TO SOUTHWEST FLOW REMAINS IN THE FORECAST. SEAS CHANGE LITTLE... HOVERING MOSTLY IN THE 2 TO 3 FOOT RANGE MOST OF THE WEEK. WINDS... WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE STORMS. FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A HAZARD IN STORMS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 75 92 74 92 / 70 30 50 20 30 PENSACOLA 88 77 90 78 91 / 70 30 70 30 40 DESTIN 87 77 89 79 90 / 70 40 60 30 40 EVERGREEN 89 73 93 73 94 / 70 30 60 30 50 WAYNESBORO 89 72 94 72 93 / 60 30 50 20 30 CAMDEN 89 72 93 73 93 / 70 40 60 30 40 CRESTVIEW 89 73 92 74 92 / 70 40 60 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...HIGH RIP CURRENT RISK UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE... FL...HIGH RIP CURRENT RISK UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA... MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 22, 4:26 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 426 AM CDT MON JUL 22 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 426 AM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE IN COVERAGE AS A SERIES OF IMPULSES...HIGH IN THE ATMOSPHERE...MOVE EASTWARD OVER THE CENTRAL GULF COAST. GIVEN THE HIGH DEGREE OF ATMOSPHERIC MOISTURE IN PLACE AND THE ONSET OF BETTER INSTABILITY THROUGH THE DAY...SOME OF THE STORMS CAN BECOME STRONG. LOCALLY HEAVY...VISIBILITY REDUCING HEAVY RAINS...BRIEF STRONG WIND GUSTS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE IN THE STRONGEST STORMS. THE COMBINATION OF MODERATE ONSHORE WIND FLOW...ROUGH SURF...AND A SPRING TIDAL CYCLE WILL KEEP THE POTENTIAL OF FREQUENT... LIFE THREATENING RIP CURRENTS IN PLACE ALONG AREA BEACHES INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF SHOWERS AND STORMS DURING THE OUTLOOK...WITH THE BETTER COVERAGE EXPECTED DURING THE DAYTIME HOURS WHEN INSTABILITY IS HIGHER. SOME OF THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY HEAVY RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING ACTIVITY. A MODERATE RISK OF RIP CURRENTS IS FORECAST TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-231130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 426 AM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES AND SEAS LOCALLY HIGHER IN MARINE STORMS. FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A HAZARD IN STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES AND SEAS LOCALLY HIGHER IN MARINE STORMS. FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A HAZARD IN STORMS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 45 min |
| Jul 22, 5:33 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Jul 22, 6:49 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 116 min |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.